MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC SYNERGY; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC SYNERGY; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number SNGHK
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Seroma (2069); Urinary Retention (2119); Post Operative Wound Infection (2446); Insufficient Information (4580)
Date of Event 02/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
This complaint is from a literature source.The following literature cite has been reviewed: kanani f, kozin m, ben avraham y, avitan e, gurevich m, nesher e, gravetz a.Laparoscopic living donor nephrectomy: learning curve analysis through 1446 cases and outcomes from 200 consecutive mastery-phase procedures-how i do it.J clin med.2026 feb 9;15(4):1363.Doi: 10.3390/jcm15041363.Pmid: 41753051; pmcid: pmc12941911.The aim of this study is to high-volume single-center experience with standardized transperitoneal laparoscopic donor nephrectomy and cusum-based learning curve analysis.Between january 2015 and december 2024, a total of 200 consecutive laparoscopic living donor nephrectomies were using ethicon endopath, ethicon harmonicace® + shearsorharmonic synergy® hook, ethicon ligaclip®, ethicon echelonflex¿, surgicel® ethicon, 0-vicryl, 4-0 monocryl and dermabond® (ethicon).Reported complications are n=8; clavien¿dindo (grade i) treatment: not mentioned n=3; clavien¿dindo (grade ii) treatment: not mentioned n=1; clavien¿dindo (grade=iii) treatment: not mentioned n=2; superficial ssi treatment: not mentioned n=1; seroma treatment: not mentioned n=1; intra-abdominal collection treatment: not mentioned n=3; urinary retention treatment: not mentioned n=40; orchalgia (testicular pain-1 month) treatment: not mentioned n=31; orchalgia (testicular pain-1 year) treatment: not mentioned n=2; 30-day readmission treatment: not mentioned n=3; 90-day readmission treatment: not mentioned in conclusion, this high-volume single-center experience demonstrates received: 9 january 2026 revised: 2 february 2026 accepted: 5 february 2026 published: 9 february 2026 copyright: © 2026 by the authors.Licensee mdpi, basel, switzerland.This article is an open access article distributed under the terms and conditions of the creative commons attribution (cc by) license.Favorable outcomes in laparoscopic living donor nephrectomy with cusum-defined proficiency phases extending beyond 1000 cases.The outcomes observed likely reflect the combined effects of institutional volume, team experience, and standardized technique.Multi-center validation is required before generalizing these results.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/27/2026.B3: publication year of 2019.D4: batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.This report is related to a journal article; therefore, no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Does the author/surgeon believe that the ethicon device caused or contributed to the patient complications mentioned in the article? if yes, please explain.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
HARMONIC SYNERGY
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24712788
Report Number3005075853-2026-02318
Device Sequence Number6121168
Product Code LFL
UDI-Device Identifier10705036002819
UDI-Public10705036002819
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K012176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSNGHK
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown